Robust H control for uncertain nonlinear active magnetic bearing systems via takagi-sugeno fuzzy models

Dong Hwan Lee, Jin Bae Park, Young Hoon Joo, Kuo Chi Lin, Chan Ho Ham

Research output: Contribution to journalArticle

32 Citations (Scopus)

Abstract

In this paper, a systematic procedure to design the robust H , fuzzy controller for a nonlinear active magnetic bearing (AMB) system affected by time-varying parametric uncertainties is presented. First, the continuous-time Takagi-Sugeno (T-S) fuzzy model is employed to represent the nonlinear AMB system. Next, based on the obtained fuzzy model, sufficient conditions are derived in terms of linear matrix inequalities (LMIs) for robust stability and H, performance of the control system. The main feature of this paper is that some drawbacks existing in the previous approaches such as truncation errors and nonconvex bilinear matrix inequality (BMI) problem are eliminated by utilizing the homogeneous fuzzy model which includes no bias terms in the local state space models rather than the affine one which includes bias terms. Hence, the design method presented here will prove to be more tractable and accessible than the previous ones. Finally, numerical simulations demonstrate the effectiveness of the proposed approach.

Original languageEnglish
Pages (from-to)636-646
Number of pages11
JournalInternational Journal of Control, Automation and Systems
Volume8
Issue number3
DOIs
Publication statusPublished - 2010 Jun 1

Fingerprint

Magnetic bearings
Linear matrix inequalities
Control systems
Controllers
Computer simulation

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Computer Science Applications

Cite this

@article{327e1fceef8a416094fbbeefd4538296,
title = "Robust H∞ control for uncertain nonlinear active magnetic bearing systems via takagi-sugeno fuzzy models",
abstract = "In this paper, a systematic procedure to design the robust H ∞, fuzzy controller for a nonlinear active magnetic bearing (AMB) system affected by time-varying parametric uncertainties is presented. First, the continuous-time Takagi-Sugeno (T-S) fuzzy model is employed to represent the nonlinear AMB system. Next, based on the obtained fuzzy model, sufficient conditions are derived in terms of linear matrix inequalities (LMIs) for robust stability and H∞, performance of the control system. The main feature of this paper is that some drawbacks existing in the previous approaches such as truncation errors and nonconvex bilinear matrix inequality (BMI) problem are eliminated by utilizing the homogeneous fuzzy model which includes no bias terms in the local state space models rather than the affine one which includes bias terms. Hence, the design method presented here will prove to be more tractable and accessible than the previous ones. Finally, numerical simulations demonstrate the effectiveness of the proposed approach.",
author = "Lee, {Dong Hwan} and Park, {Jin Bae} and Joo, {Young Hoon} and Lin, {Kuo Chi} and Ham, {Chan Ho}",
year = "2010",
month = "6",
day = "1",
doi = "10.1007/s12555-010-0317-2",
language = "English",
volume = "8",
pages = "636--646",
journal = "International Journal of Control, Automation and Systems",
issn = "1598-6446",
publisher = "Institute of Control, Robotics and Systems",
number = "3",

}

Robust H control for uncertain nonlinear active magnetic bearing systems via takagi-sugeno fuzzy models. / Lee, Dong Hwan; Park, Jin Bae; Joo, Young Hoon; Lin, Kuo Chi; Ham, Chan Ho.

In: International Journal of Control, Automation and Systems, Vol. 8, No. 3, 01.06.2010, p. 636-646.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Robust H∞ control for uncertain nonlinear active magnetic bearing systems via takagi-sugeno fuzzy models

AU - Lee, Dong Hwan

AU - Park, Jin Bae

AU - Joo, Young Hoon

AU - Lin, Kuo Chi

AU - Ham, Chan Ho

PY - 2010/6/1

Y1 - 2010/6/1

N2 - In this paper, a systematic procedure to design the robust H ∞, fuzzy controller for a nonlinear active magnetic bearing (AMB) system affected by time-varying parametric uncertainties is presented. First, the continuous-time Takagi-Sugeno (T-S) fuzzy model is employed to represent the nonlinear AMB system. Next, based on the obtained fuzzy model, sufficient conditions are derived in terms of linear matrix inequalities (LMIs) for robust stability and H∞, performance of the control system. The main feature of this paper is that some drawbacks existing in the previous approaches such as truncation errors and nonconvex bilinear matrix inequality (BMI) problem are eliminated by utilizing the homogeneous fuzzy model which includes no bias terms in the local state space models rather than the affine one which includes bias terms. Hence, the design method presented here will prove to be more tractable and accessible than the previous ones. Finally, numerical simulations demonstrate the effectiveness of the proposed approach.

AB - In this paper, a systematic procedure to design the robust H ∞, fuzzy controller for a nonlinear active magnetic bearing (AMB) system affected by time-varying parametric uncertainties is presented. First, the continuous-time Takagi-Sugeno (T-S) fuzzy model is employed to represent the nonlinear AMB system. Next, based on the obtained fuzzy model, sufficient conditions are derived in terms of linear matrix inequalities (LMIs) for robust stability and H∞, performance of the control system. The main feature of this paper is that some drawbacks existing in the previous approaches such as truncation errors and nonconvex bilinear matrix inequality (BMI) problem are eliminated by utilizing the homogeneous fuzzy model which includes no bias terms in the local state space models rather than the affine one which includes bias terms. Hence, the design method presented here will prove to be more tractable and accessible than the previous ones. Finally, numerical simulations demonstrate the effectiveness of the proposed approach.

UR - http://www.scopus.com/inward/record.url?scp=77953786076&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77953786076&partnerID=8YFLogxK

U2 - 10.1007/s12555-010-0317-2

DO - 10.1007/s12555-010-0317-2

M3 - Article

AN - SCOPUS:77953786076

VL - 8

SP - 636

EP - 646

JO - International Journal of Control, Automation and Systems

JF - International Journal of Control, Automation and Systems

SN - 1598-6446

IS - 3

ER -